Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 30, 2001, 12:41 PM CDT for Dallas County, Kaufman County, Rockwall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 12:41 PM CDT (17:41 UTC)
- Expired
- Aug 30, 2001, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dallas County, TX, Kaufman County, TX, Rockwall County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 301742 FFWFTW TXC113-257-397-302045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1241 PM CDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS KAUFMAN COUNTY IN NORTH CENTRAL TEXAS ROCKWALL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 345 PM CDT * AT 1239 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF VERY HEAVY FROM NEAR MESQUITE TO EAST OF TERRELL. MOVEMENT WAS NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BALCH SPRINGS...COMBINE... CRANDALL...FORNEY...GARLAND...HEATH...KAUFMAN...MESQUITE... ROWLETT...SEAGOVILLE AND SUNNYVALE EXCESSIVE RUNOFF FROM THIS RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3257 9665 3256 9611 3282 9605 3294 9666
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 11:23 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 30, 11:23 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1123 AM CDT THU AUG 30 2001 LATEST WATER VAPOR IMAGERY INDICATES A DEEP TROPICAL MOIST PLUME OVER EAST TEXAS. AS SHORTWAVE TROUGH OVER THE SOUTHERN HIGH PLAINS APPROACHES THE AREA...DEEPER MOISTURE AND MAIN AREA OF RAIN MAY GRADUALLY SHIFT EAST OF THE TERMINAL AREAS. STILL PLENTY OF RESIDUAL MOISTURE SO DO NOT SEE MUCH CHANCE FOR SIGNIFICANT IMPROVEMENT IN CEILINGS THROUGH THE FORECAST PERIOD. WILL FORECAST MOSTLY MVFR CONDITIONS THROUGH THE AFTERNOON WITH CEILINGS LOWERING TO IFR OVERNIGHT. FOG COULD ALSO BECOME A PROBLEM TONIGHT WITH MVFR VISIBILITIES LIKELY. 9
In the hours before
Local storm report, Aug 30, 12:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1214 PM CDT THU AUG 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1123 AM HARKER HEIGHTS TX FLOOD
08/30/01 BELL EMERGENCY MANAGEMENT
REPORTS WATER OVER THE
ROADWAY AT HIGHWAY 36
AND 317.
1138 AM PENDLETON TX FLOOD
08/30/01 BELL EMERGENCY MANAGEMENT
REPORTS HIGH WATER ON FM
1237 BETWEEN PENDLETON
AND HIGHWAY 317.
1140 AM 1 S TROY TX FLOOD
08/30/01 BELL NWS EMPLOYEE REPORTS
WATER 3 FEET DEEP OVER
THE ROADWAY ON IH35 ONE
MILE SOUTH OF TROY.
1150 AM TROY TX FLOOD
08/30/01 BELL I35 EXIT 306 AND BAKER
BOULEVARD IN TROY ARE
CLOSED. REPORTED BY
DPS.Special weather statement, Aug 30, 12:20 PM CDT, 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1220 PM CDT THU AUG 30 2001 A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON FOR AREAS OF NORTH TEXAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO KILLEEN LINE. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR THIS AFTERNOON. WITH MANY OF THESE AREAS ALREADY AT OR NEAR SATURATION...EXCESSIVE RUNOFF COULD RESULT IN FLASH FLOODING. VERY HEAVY RAINFALL COULD ALSO INITIATE URBAN AND STREET FLOODING...WHERE STORM DRAINAGE CANNOT KEEP UP WITH THE PERSISTENT RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:45 AM CDT | Flash Flood Warning | FWD | Bell, Falls | 2 hr |
| Aug 30, 1:27 PM CDT | Flash Flood Warning | FWD | Bell, Falls | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.